Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

September 22, 2011Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 22, 2011, 3:39 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2011, 3:39 PM EDT (19:39 UTC)
Expired
Sep 22, 2011, 4:45 PM EDT
In force
66 min
Issued by
NWS Atlanta, GA

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 8 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1248 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WWUS82 KFFC 221939
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT THU SEP 22 2011

GAZ053-054-222045-
339 PM EDT THU SEP 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA AND FAYETTE
COUNTIES UNTIL 445 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS OVER THE AREA...MOVING NORTHEAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE EXPECTED ACROSS 
COWETA AND FAYETTE COUNTIES...INCLUDING AREAS AROUND THOMAS 
CROSSROADS...SENOIA...TURIN...SHARPSBURG...MORELAND...STARRS 
MILL...PEACHTREE CITY...CANNONGATE...TYRONE...KENWOOD...FAYETTEVILLE 
AND SANDY CREEK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL 
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3324 8493 3351 8462 3350 8461 3352 8459
      3355 8448 3355 8444 3351 8442 3350 8442
      3348 8439 3342 8440 3323 8460
TIME...MOT...LOC 1938Z 228DEG 3KT 3337 8458

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 22, 1:50 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 22, 1:50 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT THU SEP 22 2011

.PREV DISCUSSION... /ISSUED 1001 AM EDT THU SEP 22 2011/

UPDATE...
CONTINUED HIGH POPS ACROSS CENTRAL AND A LARGE PORTION OF N GA BUMPING
UP THE FAR SE CWA TO 80 PERCENT FOR THE AFTERNOON. SHOWERS
PREDOMINATING WITH HEAVY RAIN POTENTIAL BUT STILL THE CHANCE FOR
THUNDERSTORMS ANYWHERE AS A MOIST AIRMASS WITH GULF MOISTURE CONTINUES.
BDL

PREV DISCUSSION... /ISSUED 730 AM EDT THU SEP 22 2011/

.HIGH RAIN CHANCES TODAY TO GIVE WAY TO A DRIER WEEKEND...

SHORT TERM /TODAY THROUGH SATURDAY/...

LATEST MSAS ANALYSIS SHOWS A SUBTLE INVERTED TROUGH EXTENDING FROM
THE GULF COAST THROUGH MUCH OF WESTERN ALABAMA. THE DEVELOPMENT OF
THIS FEATURE HAS ALLOWED FOR A RICH TROPICAL FETCH INTO THE LOCAL
AREA WITH UNSEASONABLY HIGH DEWPOINTS IN THE LOWER 70S FOR MUCH OF
THE SOUTHERN TIER. AT THE MID AND UPPER LEVELS...A SUBSTANTIAL
SHORTWAVE KINK IN THE FLOW HAS DEVELOPED OVER SW GEORGIA AND THE
PANHANDLE OF FLORIDA AND IS MOVING NORTHEAST. THIS ALONG WITH
ONGOING ISENTROPIC PROCESSES HAS ALLOWED FOR WIDESPREAD PRECIP
DEVELOPMENT...ALTHOUGH ONLY SCT CELLS ARE PRODUCING MODERATE TO
HEAVY RAINFALL. WHERE IT IS RAINING HEAVILY...THERE IS DEFINITELY
A TRAINING ASPECT TO THE ACTIVITY AND WILL NEED TO WATCH FOR
FLOODING ISSUES THROUGH THE EARLY MORNING HOURS EVEN THOUGH THE
RAIN WILL BE WELCOMED FOR MOST SITES,

FOR TODAY...AS SHORTWAVE MOVES NE...EXPECT PRECIP SHIELD TO
CONTINUE BUILDING BACK WESTWARD OVER THE FORECAST AREA WITH MORE
LIGHT TO MODERATE RAIN WITH EMBEDDED THUNDERSTORMS DEVELOPING.
THERE IS INDICATED IN THE MODELS AN AREA OF ENHANCED LIFT TO
DEVELOP LATE TODAY OVER NORTH GA. WOULD EXPECT THIS AREA WILL NEED
TO BE MONITORED FOR FLOODING POTENTIAL AS SETUP WILL REMAIN
CONDUCIVE FOR SOME TRAINING ECHOS. THIS AREA SHOULD BE SHORT LIVED
HOWEVER AS MODELS INDICATE OMEGA MAXIMA LIFTING OUT OF THE AREA BY
06Z FRIDAY.

A BRIEF RESPITE THU NIGHT BEFORE COLD POOL APPROACHES THE AREA
FRIDAY AFTERNOON. MODELS DIFFER ON HOW MUCH MOISTURE AXIS SHIFTS
EAST OF THE AREA BUT AT THIS POINT FAVOR THE GFS WITH A MORE
PROGRESSIVE SOLUTION OF CLEARING THINGS OUT FROM NW TO SE. THERE
ARE STILL INDICATIONS OF SECONDARY DEVELOPMENT ALONG ACTUAL FRONT
FRIDAY AFTERNOON AND CONSEQUENTLY WILL KEEP CHANCE POPS IN THROUGH
THE AFTERNOON HOURS.

LARGE SCALE EAST COAST TROUGH WILL KEEP ACTIVITY SE OF THE AREA
FOR SATURDAY WITH MINIMAL POPS IF ANY EXPECTED. COULD STILL SEE A
FEW INSTABILITY BASED SHOWERS OR STORMS DEVELOP DUE TO COLD POOL
PROXIMITY TO THE NORTH BUT CHANCES WILL BE LOW.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...SURFACE REFLECTION
OF DEEP UPPER LOW EVENTUALLY DEVELOPS OVER THE GREAT LAKES AND
DRAGS AND FRONTAL BOUNDARY INTO THE LOCAL AREA PER GFS. ECMWF HAS
NO SUCH FEATURE. REGARDLESS...RAIN CHANCES ASSOCIATED WITH FEATURE
WOULD BE QUITE LOW AND HAVE JUST INDICATED SLIGHT CHANCE POPS FOR
NOW.

23

.AVIATION...
18Z UPDATE...
MVFR AND VFR CONDITIONS SHOULD BE THE NORM FOR THE PERIOD TONIGHT.
DEPENDING ON THE AMOUNT OF PRECIP WE GET...MAY NEED TO MOVE MOST
OF THE TAF SITES TO IFR OR LIFR CEILINGS TOMORROW MORNING. AS OF
NOW...WILL LEAVE ALL SITES EXCEPT FOR AHN IN LOW MVFR TOMORROW
MORNING. ALSO OF CONCERN IS THE CHANCE FOR TS. IT LOOKS LIKE ALL
TAF SITES MAY SEE SHRA...AND SOME MAY SEE TSRA THIS AFTERNOON
THROUGH MID MORNING. WILL NEED TO MONITOR FOR POSSIBLE TEMPOS.

//ATL CONFIDENCE...18Z UPDATE...
LOW CONFIDENCE ON THE CEILINGS AND VISBYS FOR TOMORROW MORNING.
MEDIUM CONFIDENCE OF TS AND RA AFFECTING TAF SITES AND HIGH
CONFIDENCE ON ALL OTHER ELEMENTS.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          81  66  82  62 /  90  70  40  30
ATLANTA         81  68  79  60 /  90  60  30  30
BLAIRSVILLE     76  62  73  52 /  60  70  30  20
CARTERSVILLE    81  64  77  55 /  60  60  30  20
COLUMBUS        82  69  84  64 /  80  50  40  30
GAINESVILLE     79  66  77  59 /  90  70  30  30
MACON           84  66  85  63 /  90  50  50  40
ROME            82  65  77  55 /  40  50  30  10
PEACHTREE CITY  80  63  80  56 /  90  60  40  30
VIDALIA         86  68  86  66 /  80  50  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26
Hazardous weather outlook, Sep 22, 4:54 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 AM EDT THU SEP 22 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
454 AM EDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY AND TONIGHT.

.SYNOPSIS...
A STALLED UPPER TROUGH AND SURFACE BOUNDARY EXTENDED ACROSS
SOUTHEAST GEORGIA INTO THE CAROLINAS. A DEEPENING UPPER TROUGH WAS
DIGGING INTO THE CENTRAL U.S...WITH AN ASSOCIATED STRONG COLD
FRONT. THE UPPER TROUGH ACROSS SOUTHEAST GEORGIA WILL MOVE LITTLE
THROUGH FRIDAY...AWAITING THE ARRIVAL OF THE SYSTEM FROM THE
NORTHWEST LATER ON FRIDAY TO FINALLY MOVE IT EASTWARD OUT OF THE
STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD TODAY WILL BE LOCALLY HEAVY RAINFALL THAT MAY
RESULT IN AREAS OF LOCALIZED FLOODING OR FLASH FLOODING. IN ADDITION...
OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL BE A HAZARD WITH ANY
THUNDERSTORMS. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH
AND CENTRAL GEORGIA TODAY AND TONIGHT...BUT ARE EXPECTED TO BE
MOST NUMEROUS ACROSS THE SOUTHEAST HALF OF THE STATE.

.DISCUSSION...
A STALLED UPPER TROUGH AND ASSOCIATED WEAK SURFACE TROUGH REMAINED
ACROSS CENTRAL AND EAST CENTRAL GEORGIA...DELINEATING VERY MOIST
TROPICAL AIR WITH DEWPOINTS IN THE 70S FROM SLIGHTLY DRIER AIR TO
THE NORTHWEST...WHERE DEWPOINTS WERE IN THE MID TO UPPER 60S.
BROAD SOUTHWEST FLOW ALOFT WAS PROVIDING AN AMPLE LIFTING
MECHANISM FOR THE WARM...MOIST AIR RESULTING IN WIDESPREAD SHOWERS
AND THUNDERSTORMS EARLY THIS MORNING. THIS PATTERN IS EXPECTED TO
CONTINUE THROUGH TONIGHT. MEANWHILE...A MUCH STRONGER UPPER-LEVEL
LOW PRESSURE AREA AND ASSOCIATED COLD FRONT WILL APPROACH THE
STATE FROM THE NORTHWEST TONIGHT...THEN SWEEP SLOWLY THROUGH THE
REGION FRIDAY AND FRIDAY NIGHT. THIS SYSTEM WILL PROVIDE
ADDITIONAL DYNAMICS FOR MORE SHOWERS AND THUNDERSTORMS AS IT
ENCOUNTERS THE VERY MOIST AIR MASS ACROSS THE STATE. HOWEVER...WEAK
SHEAR AND MARGINAL INSTABILITY SHOULD PRECLUDE SEVERE THUNDERSTORMS.
A GREATER CONCERN WILL BE LOCALLY HEAVY RAIN. WITH PRECIPITABLE WATER
VALUES NEAR 2.0 INCHES...THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS.
WITH PERSISTENT SOUTHWEST FLOW ALOFT...SOME TRAINING OF
THUNDERSTORM AND SHOWER CELLS CAN BE EXPECTED...RESULTING IN
EXCESSIVE RAINFALL IN SOME AREAS...HENCE FLOODING OR POSSIBLY EVEN
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS FRIDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY
THROUGH TUESDAY...MAINLY ACROSS NORTH GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS AND COCORAHS
OBSERVERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAINFALL THROUGH
THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

19

In the hours before

Special weather statement, Sep 22, 2:54 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT THU SEP 22 2011

GAZ019-221930-
254 PM EDT THU SEP 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN FLOYD COUNTY UNTIL 330 PM EDT...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LINDALE...MOVING NORTHEAST
AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FLOYD COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LINDALE AND SENEY. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3413 8532 3425 8516 3408 8512 3408 8516
      3410 8516 3410 8525 3408 8526 3408 8530
TIME...MOT...LOC 1855Z 259DEG 12KT 3411 8527
Special weather statement, Sep 22, 3:01 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT THU SEP 22 2011

GAZ053-054-221930-
301 PM EDT THU SEP 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN COWETA AND FAYETTE COUNTIES UNTIL 330 PM EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHARPSBURG...MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS COWETA AND FAYETTE COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE THOMAS CROSSROADS...TURIN...
SHARPSBURG...PEACHTREE CITY...TYRONE...SANDY CREEK...KENWOOD AND
FAYETTEVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3352 8459 3355 8448 3355 8444 3351 8442
      3350 8442 3349 8441 3347 8438 3345 8438
      3343 8440 3342 8440 3331 8464 3340 8474
TIME...MOT...LOC 1901Z 229DEG 15KT 3339 8460
Special weather statement, Sep 22, 3:09 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT THU SEP 22 2011

GAZ013-014-221945-
309 PM EDT THU SEP 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS AND DAWSON COUNTIES UNTIL 345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TATE...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS AND DAWSON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE TATE...LAKE TAMARACK...MARBLEHILL...
JUNO...FAUSETT LAKE...LEN FOOTE HIKE INN AND AMICALOLA FALLS STATE
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3454 8419 3449 8414 3439 8440 3443 8445
      3458 8433 3458 8430 3457 8426 3460 8425
      3460 8422 3462 8420 3461 8419
TIME...MOT...LOC 1909Z 229DEG 17KT 3444 8437
Special weather statement, Sep 22, 3:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT THU SEP 22 2011

GAZ086-098-112-113-222000-
311 PM EDT THU SEP 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 400 PM
EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMANTOWN TO HIGGSTON...MOVING NORTHEAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH
400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HIGGSTON...FIVE POINTS...VIDALIA...NORMANTOWN...SANTA CLAUS...
PONDEROSA...LYONS...LEXSY AND OAK PARK. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3237 8223 3236 8224 3234 8223 3218 8225
      3210 8249 3221 8249 3245 8247 3248 8222
      3240 8222
TIME...MOT...LOC 1911Z 222DEG 8KT 3234 8241 3225 8242
          3217 8245
Special weather statement, Sep 22, 3:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT THU SEP 22 2011

GAZ004-222000-
321 PM EDT THU SEP 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WHITFIELD COUNTY UNTIL 400 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUNNEL HILL...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHITFIELD COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TUNNEL HILL...VARNELL...BEAVERDALE AND COHUTTA.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3497 8481 3493 8484 3487 8482 3481 8504
      3483 8506 3485 8506 3487 8505 3488 8501
      3491 8502 3491 8501 3499 8497 3499 8484
TIME...MOT...LOC 1921Z 228DEG 9KT 3485 8500
Special weather statement, Sep 22, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT THU SEP 22 2011

GAZ053-054-222045-
339 PM EDT THU SEP 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA AND FAYETTE
COUNTIES UNTIL 445 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE AREA...MOVING NORTHEAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE EXPECTED ACROSS
COWETA AND FAYETTE COUNTIES...INCLUDING AREAS AROUND THOMAS
CROSSROADS...SENOIA...TURIN...SHARPSBURG...MORELAND...STARRS
MILL...PEACHTREE CITY...CANNONGATE...TYRONE...KENWOOD...FAYETTEVILLE
AND SANDY CREEK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3324 8493 3351 8462 3350 8461 3352 8459
      3355 8448 3355 8444 3351 8442 3350 8442
      3348 8439 3342 8440 3323 8460
TIME...MOT...LOC 1938Z 228DEG 3KT 3337 8458

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 2:28 AM EDTSpecial Weather StatementFFCBanks62 min
Sep 22, 2:58 AM EDTSpecial Weather StatementFFCCoweta47 min
Sep 22, 6:42 AM EDTSpecial Weather StatementFFCCherokee63 min
Sep 22, 7:15 AM EDTSpecial Weather StatementFFCGilmer45 min
Sep 22, 1:33 PM EDTSpecial Weather StatementFFCLaurens42 min
Sep 22, 2:01 PM EDTSpecial Weather StatementFFCHaralson44 min
Sep 22, 2:10 PM EDTSevere Thunderstorm WarningFFCCarroll35 min
Sep 22, 2:32 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen43 min
Sep 22, 2:49 PM EDTSpecial Weather StatementFFCCherokee26 min
Sep 22, 2:54 PM EDTSpecial Weather StatementFFCFloyd36 min
Sep 22, 3:01 PM EDTSpecial Weather StatementFFCFayette29 min
Sep 22, 3:09 PM EDTSpecial Weather StatementFFCDawson36 min
Sep 22, 3:11 PM EDTSpecial Weather StatementFFCToombs49 min
Sep 22, 3:21 PM EDTSpecial Weather StatementFFCWhitfield39 min
Sep 22, 4:30 PM EDTFlash Flood WarningFFCCoweta, Fayette3 hr
Sep 22, 5:23 PM EDTSpecial Weather StatementFFCCherokee, Pickens37 min
Sep 22, 5:38 PM EDTSpecial Weather StatementFFCDawson, Lumpkin37 min
Sep 22, 6:07 PM EDTSpecial Weather StatementFFCTroup38 min
Sep 22, 6:18 PM EDTSpecial Weather StatementFFCDawson, Forsyth42 min
Sep 22, 6:39 PM EDTFlash Flood WarningFFCCherokee, Dawson, Forsyth4 hr
Sep 22, 6:46 PM EDTSpecial Weather StatementFFCTroup44 min
Sep 22, 7:06 PM EDTSpecial Weather StatementFFCHenry24 min
Sep 22, 7:17 PM EDTSpecial Weather StatementFFCLumpkin43 min
Sep 22, 7:35 PM EDTSpecial Weather StatementFFCHall25 min
Sep 22, 7:42 PM EDTSpecial Weather StatementFFCTroup63 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.